|Such quick results
Mar 1, 2008
I tested positive about 5 years ago and found it quickly. I refused to deal with it and never even saw an HIV specialist Dr. Finally, I went in and although I had been getting lab work and reading it myself, it never raised above 10,000 for VL and my CD4 count was always about 375. On this first visit, we found that my Viral Load went up to 13,200 and my CD4 count was 287. I got nervous and began taking atripla for the first time. Not more than a month later, I got lab work done and my Viral load is now less than 75 and my CD4 count is 376. I expected results. We did a resistance test and I was ok to take anything. I just didn't expect it to improve both things within the first month. What should I think of this? Does this mean it will develop a resistance sooner. I should be happy, but more so worried about how quickly my body reacted. What do you think?
Response from Dr. Sherer
I think that its a good thing that you agreed to take ART. It's no surprise that you have had this prompt response, because your viral load was low to begin with, and though the average CD4 cell increase per year is around 100 cells, many people have two or three times that value. There is no reason to think that resistance is more likely in your case, as long as you remain strictly adherent to your medication and never miss a dose.
It's natural for anyone with HIV to be a chronic worrier, but I would discourage you from accepting that. The trick is to respect the virus just enough, i.e. to do everything in your power to keep it in check, which really means taking all of your medications as prescribed, while at the same time not letting the virus make you crazy. It's not worth it. You have your life to live, so get on with it. When you should be happy with good news like this, well, then, be grateful and be happy. Live has plenty of disappointments yet to dish out to us all, both HIV-related and HIV-unrelated.
The best place for you to take these ups and downs is your doctor, so I urge you to ask her or him this question and show him or her this response.
Practical Travel Advice
When to start meds?
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- White Tongue After Licking Vagina Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- How Soon After Can You Test For Std?
- Is There An Std That Causes Back Pain?
- Atripla And High Liver Enzymes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.